Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 100, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 11, 1997, 4:52 PM CDT for Escambia County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 1997, 4:52 PM CDT (21:52 UTC)
- Expired
- Apr 11, 1997, 5:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, FL
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 9.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 112207 COR SVRMOB FLC033-112300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 452 PM CDT FRI APR 11 1997 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST FLORIDA ...ESCAMBIA COUNTY AT 450 PM CDT MOBILE RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS APPROACHING ESCAMBIA COUNTY FLORIDA. THIS LINE OF STORMS WILL MOVE ACROSS ESCAMBIA COUNTY BEFORE 6 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THJUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:44 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 11, 2:44 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 243 PM CDT FRI APR 11 1997 MESO LOW ACRS SE LA SHIFTING ENE INTO SRN AL THIS EVNG WILL CONT THREAT OF STG TO SVR STMS NEAR MESO LOW AND WK OCCLUSION EXTENDING TO ANOTHER LOW CENTER OVR SRN MS. LLVL JET INCREASES AS SFC LOW APPROACHES AND ENHANCES LLVL SHEAR...HAVE SEEN A FEW ROTAING STMS THIS AFTERNOON AND XPCT THIS TO BE THE CASE INTO EARLY EVENING. MID LVL TROF MOVG THRU SUBTROPICAL JET WILL SWEEP BEST MOISTURE TO THE EAST OF FA BY 12/06Z AND END BEST CHC FOR RAIN. SFC COLD FNT MOVG THRU SE TX CURRENTLY SHOULD HAVE LTL IN THE WAY OF DEEP MOISTURE TO WORK WITH AND FNT SHUD COME THRU SATURDAY MORNING WITH SCT RW AT BEST. SHUD KEEP CHC OF SVR INTO THE EVENING FOR COASTAL COUNTIES AND SMALL PART OF SW AL. 88D INDICATES RAIN OVR LAND HAS BEEN 1/2 TO 1 INCH SO DONT THINK FLOODING WILL BE A PROBLEM WITH SPEED OF SYSTEM EXPECTED TO CONT. MAX TEMPS SHOULD BE SAT MORNING AHEAD OF FNT AND WILL ADJUST NGM MOS DOWN A BIT. FOR MARINE AREA...STG E/SE WINDS TO CONT NEED FOR SCA AND ON SAT NWRLY WINDS CAN BE XPCTD FOLLOWING FROPA. XPCT ADDITIONAL SMW'S WILL BE REQUIRED THIS EVENING. MOB 62/72/51/67 8300 PNS 63/74/54/67 9300 DTS 65/76/57/69 9300 EVR 62/72/50/65 7400 11
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.